Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 12, 2025, 12:02 PM MDT for 26 counties in Nebraska. It took effect at Mar 13, 2025, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 12:02 PM MDT (18:02 UTC)
- In effect from
- Mar 13, 2025, 11:00 AM MDT
- Expired
- Mar 13, 2025, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS83 KLBF 121802 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 102 PM CDT Wed Mar 12 2025 NEZ204-206-208>210-219-131200- /O.UPG.KLBF.FW.A.0003.250313T1700Z-250314T0200Z/ /O.NEW.KLBF.FW.W.0005.250313T1700Z-250314T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 102 PM CDT Wed Mar 12 2025 /1202 PM MDT Wed Mar 12 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...In effect from noon until 9 PM CDT (11 AM to 8 PM MDT). * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to around 76. * LIGHTNING...None. * IMPACTS...Any fires that develop will spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
210 WWUS83 KLBF 130818 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 318 AM CDT Thu Mar 13 2025 NEZ204-206-208>210-219-140200- /O.CON.KLBF.FW.W.0005.250313T1700Z-250314T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 318 AM CDT Thu Mar 13 2025 /218 AM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF CENTRAL AND WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...In effect from noon until 9 PM CDT (11 AM to 8 PM MDT). * WINDS...South to southwest at 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Highs in the mid 70s to near 80. * IMPACTS...Any fires that develop will spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
771 WWUS83 KLBF 140217 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 917 PM CDT Thu Mar 13 2025 NEZ204-206-208>210-219-140330- /O.EXP.KLBF.FW.W.0005.000000T0000Z-250314T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 917 PM CDT Thu Mar 13 2025 /817 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF CENTRAL AND WESTERN NEBRASKA... Southerly winds have diminished and relative humidity values have improved. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:34 AM MDT, 28 minutes earlier. Its key messages:
- Critical fire weather conditions are expected Thursday afternoon across a good portion of west central into north central Nebraska, especially east of highway 61.
- A strong storm system will cross the central plains Friday into Saturday. Strong winds appear likely for all of western and north central Nebraska. Winter impacts remain uncertain with tonight's deterministic model runs.
Area forecast discussion, Mar 12, 11:34 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1234 PM CDT Wed Mar 12 2025 .KEY MESSAGES... - Critical fire weather conditions are expected Thursday afternoon across a good portion of west central into north central Nebraska, especially east of highway 61. - A strong storm system will cross the central plains Friday into Saturday. Strong winds appear likely for all of western and north central Nebraska. Winter impacts remain uncertain with tonight's deterministic model runs. && .SHORT TERM /THROUGH THURSDAY/... Issued at 336 AM CDT Wed Mar 12 2025 Over the next 36 hours, unseasonably warm temperatures and critical fire weather conditions will be the main forecast concerns. Today will feature light winds, a ridge aloft, and highs that will run 15 to 20 degrees above normal. For highs this afternoon, blended the inherited forecast with the MAV guidance. The MET guidance seemed too cool over the northeastern forecast area with a high of 57 for KONL and adjusted this toward the warmer MAV guidance. Ridging aloft will build east Thursday with a trough moving onshore over the western CONUS. This will trigger a lee side trough Thursday with increasing southerly winds across the forecast area. High temperatures Thursday will reach well into the mid to upper 70s with afternoon RH reaching 15 to 20 percent across the area. Bufkit soundings indicate decent mixing up to h700 with gust potential above 25 MPH Thursday afternoon. This is for almost the entire forecast area and went ahead and added zones 204 and 208 to the fire weather watch. There is some uncertainty, as to wind gusts in the far west Thursday afternoon which will be tied to the location of the surface trough. In light of this, the latest FWDY2 from SPC does have the eastern panhandle in elevated fire weather threat with a critical threat just east of the panhandle. That being said, decided to add zone 204 as the eastern half of that zone could see critical fire weather conds Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 336 AM CDT Wed Mar 12 2025 The upper level trough, will quickly transition east across the SW CONUS Thursday night into early Friday. This will induce rapid surface cyclogenesis over eastern Colorado Thursday night. Southerly winds will increase overnight leading to mild temperatures across the area. Lows Friday morning will range from the middle 30s in the west, to the upper 40s in the east. The surface low will deepen further, crossing Kansas on Friday. The latest EURO, Canadian, and GFS ensembles deepen this low to around 975 MB Friday afternoon, lifting this feature into western Iowa Friday evening. On the back side of the low very strong northerly winds will develop from west to across the forecast area Friday afternoon into Friday night. The latest GFS and NAM bufkit soundings indicate gust potential of 50 to 60 MPH Friday afternoon into Saturday morning. For the wind forecast, blended the NBM with the 75th percentile. This gave a 3 to 5 KT boost in sustained winds and resulted in wind gusts of 50 to 60 MPH Friday night into Saturday morning. This trended wind speeds more toward high wind warning criteria, which will probably end up being issued over the next 24 to 36 hrs. With respect to precipitation and precipitation types, the latest EC and GFS solns do not have much in the way cold air on the back side of this system and given the quick forward speed of the system, the snow threat appears to be diminishing somewhat. The NAM tonight is the coldest of the deterministic solns and develops a band of deformation snow Saturday morning from eastern South Dakota into northeastern Nebraska. The 00z run does accumulate snow in the far northeastern zones Saturday morning and is the outlier compared to the GFS and EC solns which are warmer and produce minimal snow over the northeastern forecast area. Ongoing messaging with this system has been high forecast confidence in winds and low confidence in P-Types and snow potential. This messaging will continue given the uncertainties in snow potential with this system. Winds will gradually diminish late Saturday afternoon into the evening hours. Ridging will build back into the central CONUS Sunday into Monday with above normal temperatures expected. This will be followed by a cold front Tuesday and an increased threat for precipitation Tuesday night into Wednesday next week, some of that precipitation may end up as accumulating snow. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1235 PM CDT Wed Mar 12 2025 VFR conditions are expected to prevail through tomorrow afternoon across all of western and north central Nebraska. Winds remain generally below 10kts this afternoon, before transitioning west then south tomorrow afternoon. Gusty south winds are then expected tomorrow afternoon, with gusts of 25 to 35kts. && .FIRE WEATHER... Issued at 336 AM CDT Wed Mar 12 2025 The Fire Weather Watch has been expanded Thursday to include all of western and north central Nebraska. A surface trough will develop east of the Rockies across the high plains. Ahead of this trough, south winds of 15 to 25 mph and gusts up to 35 mph are expected east of Highway 83. West of Highway 83, winds will be south to southwest at 10 to 20 mph with gusts to around 30 mph. Very low humidity values are expected area wide, with a few locations dropping below 15%. Generally speaking the majority of the area will see lowest humidity readings in the 15 to 20% range Thursday afternoon. Only moderate humidity recovery is expected Thursday night, with maximum humidity in the 55 to 75% range (highest across north central Nebraska). Winds will remain gusty from the south to southeast during the evening to the east of Highway 83. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for NEZ204-206-208>210-219. && SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Brown FIRE WEATHER...Taylor
Hazardous weather outlook, Mar 12, 9:23 AM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1023 AM CDT Wed Mar 12 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-131530- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1023 AM CDT Wed Mar 12 2025 /923 AM MDT Wed Mar 12 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Elevated to near-critical fire weather conditions are expected to develop across southwest Nebraska this afternoon due to very low humidity. However, northwest winds will remain generally light. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Near-critical or critical fire weather conditions are expected across all of western and north central Nebraska Thursday afternoon into Thursday evening. Any new or existing fires may spread quickly and become very difficult to control. A storm system is expected to bring very strong winds to the area Friday into Saturday. There will also be potential for snow and blowing snow across portions of northern Nebraska and possibly extending into the Sandhills. At this time, confidence is high in the strong winds but low regarding the potential for snow and blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.